Q:

What are the ingredients in Advil?

A:

Quick Answer

According to the National Institutes of Health, the active ingredient in Advil tablets, caplets and gelcaps is ibuprofen, a nonsteroidal anti-inflammatory drug, or NSAID. The inactive ingredients in Advil tablets and caplets are acetylated monoglycerides, colloidal silicon dioxide, corn starch, croscarmellose sodium, methylparaben, microcrystalline cellulose, pharmaceutical glaze, pharmaceutical ink, povidone, pregelatinized starch, propylparaben, sodium benzoate, sodium lauryl sulfate, stearic acid, sucrose, synthetic iron oxide, titanium dioxide and white wax.

Continue Reading
What are the ingredients in Advil?
Credit: drewhadley iStock Getty Images

Full Answer

The inactive ingredients in Advil gel caplets are colloidal silicon dioxide, corn starch, croscarmellose sodium, red number 40, yellow number 6, fractionated coconut oil, gelatin, glycerin, hypromellose, pharmaceutical ink, pregelatinized starch, propyl gallate, purified water, sodium lauryl sulfate, stearic acid, synthetic iron oxides, titanium dioxide and triacetin. Store Advil products at a temperature between 68 and 77 degrees Fahrenheit.

Take these products with food to prevent possible stomach bleeding. People are more susceptible to stomach bleeding if they are over 60 years old, have had stomach ulcers or bleeding problems in the past, are already taking blood thinning or steroid drugs, consume three or more alcoholic drinks every day, or take more than the

recommended dose of Advil for a longer time than directed. The risk is also higher if a person takes other drugs containing prescription or nonprescription NSAIDs, such as aspirin, ibuprofen or naproxen.

Advil has been known to cause severe allergic reactions in some people. The symptoms include hives, facial swelling, asthma, shock, skin reddening, rash and blisters.

Learn more about Medications & Vitamins

Related Questions

Explore